Steroids & weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mom2jjk
Regular Member


Date Joined Nov 2006
Total Posts : 25
   Posted 11/7/2006 11:05 AM (GMT -7)   
Quick question.  Is it the steroids that cause weight gain or the increased appetite? Maybe both? My daughter's appetite is out of control right now. I want to get her off the bottle soon but she is wanting it so much, especially at night. She is on 4mg dexamethasone.
 
mom2jjk

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 11/7/2006 11:53 AM (GMT -7)   
Yes! I was on steroids when I was younger,& I gained alot of weight & had the moon face.Why is she on them so young?
SnowyLynne


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23427
   Posted 11/7/2006 12:13 PM (GMT -7)   
Yes steroids are notorious for increasing the appetite as well as water retention. If she is on solid foods, limit her salt intake while she is on steroids. Salt is in many foods so try to find things that are low in sodium. This might help with the weight gain but not the hunger. That is something that can't be helped.
@--->--Sherry--<---@
Uc(Left-sided) since 1992 - Colazal, 6MP, Hydrocortisone enemas, Biotin, Forvia
Secondary Raynauds Syndrome since 2004 -Meds - Norvasc...Fibromyalgia since 2006
Co-mod for Ulcerative Colitis.....Moderator for Allergies/Asthma
Help others such as yourself by donating to Healingwell, every penny counts!
 

 
 


mom2jjk
Regular Member


Date Joined Nov 2006
Total Posts : 25
   Posted 11/7/2006 12:32 PM (GMT -7)   
She is on steroids for her breathing due to pneumonia and bronchiolitis. When she gets a cold, she breathes really fast (60-80 x per minute) and has a lot of wheezing. She only has a couple more days of the steroids. I am not too worried about weight gain, I am just tired of having to give her bottles in the middle of the night! She is 14 months old.
I will try to limit her sodium to prevent water retention. Thanks for the advice.

mom2jjk

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 10/24/2008 6:57 PM (GMT -7)   
Yes, steroids make you gain weight because you get such an increased appetite.  I usually just take a short course of steroids when needed, 4 pills for 5 days and after the first day i could eat the wallpaper off the wall.  I have been known to gain as much as 6 lbs from a 5 day course of prednisone.  So yes, unless you are one who doesn't care for food you shouldn't have too much of a problem but from my experience they make you extremely hungry.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/27/2008 10:11 AM (GMT -7)   
boyz872003
 
Do you have a condition that would warrant your needing steroids?  If you are just look for somethig to help you bulk up I do not believe any physician would prescribe Steroids for that reason.
Drugs commonly referred to as "steroids" are classified as anabolic (or anabolic-androgenic) and corticosteroids. Corticosteroids, such as cortisone, are drugs that doctors typically prescribe to help control inflammation in the body. They're often used to help control conditions like  and lupus. They're not the same as the anabolic steroids that receive so much media attention for their use by some athletes and bodybuilders. They are illegal drugs and no Physician will give you these drugs.

Deca durabolin and d-anabolic are are not approved for use in the USA and strictly are used for body building.  I will ask you to review are rules and guidelines. 

If you have an eating disorder talk with a nutrionist.

Kindly,
Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4392
   Posted 10/28/2008 4:29 PM (GMT -7)   
Hay boyz872003,

You might ask your doctor about Claritin or Zyrtec. These antihistamines can help improve appatite without the nasty side-effects that steroids can cause. Good luck,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G-J Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Vitamin B12 Shots, Heparin (to flush PICC line).

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:13 AM (GMT -7)
There are a total of 2,735,781 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
142 Guest(s), 3 Registered Member(s) are currently online.  Details
TOOTY, Heatheranne87, ebinoase


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer